MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL

BOSTON SCIENTIFIC CORPORATION ULTRAFLEX ESOPHAGEAL NG; PROSTHESIS, ESOPHAGEAL
Model Number M00513850
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/01/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2019 that an ultraflex esophageal ng proximal release covered stent was to be used to treat a malignant stricture in the esophagus during an esophageal stenting procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was not dilated prior to stent placement.According to the complainant, during the procedure, the stent was unable to be fully deployed as the deployment suture was knotted.The partially deployed stent was removed and another ultraflex esophageal stent was placed to complete the procedure.There were no were patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: problem code 2906 captures the reportable event of proximal released stent partially deployed.Block h10: an ultraflex esophageal ng proximal release covered stent and delivery system were received for analysis; the deployment suture was not returned.Visual examination of the returned device found the stent was received fully deployed off the delivery system and expanded.No damage or issues noted to the stent or delivery system.As there was no issue with the returned device, the reported event could not be confirmed.Therefore, the most probable root cause for the complaint event is no problem detected.A review of the device history record (dhr) confirmed that the device met all material, assembly and product specifications at the time of release to distribution.
 
Event or Problem Description
It was reported to boston scientific corporation on march 2, 2019 that an ultraflex esophageal ng proximal release covered stent was to be used to treat a malignant stricture in the esophagus during an esophageal stenting procedure performed on (b)(6) 2019.Reportedly, the patient's anatomy was not dilated prior to stent placement.According to the complainant, during the procedure, the stent was unable to be fully deployed as the deployment suture was knotted.The partially deployed stent was removed and another ultraflex esophageal stent was placed to complete the procedure.There were no were patient complications reported as a result of this event.

Brand Name
ULTRAFLEX ESOPHAGEAL NG
Common Device Name
PROSTHESIS, ESOPHAGEAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key8453829
Report Number3005099803-2019-01458
Device Sequence Number2765492
Product Code ESW
UDI-Device Identifier08714729716075
UDI-Public08714729716075
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K091816
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2020
Device Model NumberM00513850
Device Catalogue Number1385
Device Lot Number0022810953
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Initial Date Received by Manufacturer 03/02/2019
Supplement Date Received by Manufacturer05/17/2019
Initial Report FDA Received Date03/26/2019
Supplement Report FDA Received Date06/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1